Alert archive / New York / Gale Watches in 2009

Gale Watch 4, NWS Buffalo, NY

March 10, 2009

NWS Buffalo, NY issued this gale watch at Mar 10, 2009, 3:36 AM EDT. It took effect at Mar 11, 2009, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 3:36 AM EDT (07:36 UTC)
In effect from
Mar 11, 2009, 12:00 PM EDT
Expired
Mar 10, 2009, 3:28 PM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WHUS71 KBUF 100736
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
336 AM EDT TUE MAR 10 2009


LOZ042-043-062-063-101545-
/O.NEW.KBUF.GL.A.0004.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
336 AM EDT TUE MAR 10 2009

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING EARLY WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-101545-
/O.NEW.KBUF.GL.A.0004.090311T1900Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
336 AM EDT TUE MAR 10 2009

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
649 
WHUS71 KBUF 101452
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1052 AM EDT TUE MAR 10 2009

LOZ042-043-062-063-102300-
/O.CON.KBUF.GL.A.0004.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
1052 AM EDT TUE MAR 10 2009

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING EARLY WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-102300-
/O.CON.KBUF.GL.A.0004.090311T1900Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1052 AM EDT TUE MAR 10 2009

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HITCHCOCK
686 
WHUS71 KBUF 101537
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1137 AM EDT TUE MAR 10 2009

LOZ042-043-062-063-102345-
/O.CON.KBUF.GL.A.0004.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
1137 AM EDT TUE MAR 10 2009

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING EARLY WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-102345-
/O.CON.KBUF.GL.A.0004.090311T1900Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1137 AM EDT TUE MAR 10 2009

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


RSH
075 
WHUS71 KBUF 101928
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT TUE MAR 10 2009

LOZ042-043-062-063-110330-
/O.UPG.KBUF.GL.A.0004.090311T1600Z-090312T0300Z/
/O.NEW.KBUF.GL.W.0005.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
328 PM EDT TUE MAR 10 2009

...GALE WARNING IN EFFECT FROM 12 PM TO 11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 11 PM EDT WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING EARLY WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ044-045-064-065-110330-
/O.UPG.KBUF.GL.A.0004.090311T1900Z-090312T0300Z/
/O.NEW.KBUF.GL.W.0005.090311T1600Z-090312T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
328 PM EDT TUE MAR 10 2009

...GALE WARNING IN EFFECT FROM 12 PM TO 11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 11 PM EDT WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

WINDS WILL LIKELY INCREASE TO GALE FORCE DURING EARLY WEDNESDAY
AFTERNOON THEN SUBSIDE WEDNESDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Mar 10, 3:28 AM EDT, 8 minutes earlier.

Area forecast discussion, Mar 10, 3:28 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
328 AM EDT TUE MAR 10 2009

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST FROM MISSOURI TODAY ACROSS THE
UPPER GREAT LAKES AND SPREAD RAIN ACROSS WESTERN AND CENTRAL NEW
YORK THIS AFTERNOON INTO WEDNESDAY MORNING...SOME OF WHICH MAY BE
HEAVY. A SHARP COLD FRONT WILL THEN CROSS THE REGION ON WEDNESDAY.
FOLLOWED BY STRONG WINDS. IT WILL BE COLDER THROUGH THE WEEKEND, AND
GENERALLY DRY, EXCEPT FOR A CHANCE OF SNOW SHOWERS SOUTHEAST OF LAKE
ONTARIO.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE AS OF 1100 PM...HAVE ONCE AGAIN TWEAKED THE FORECAST TO
ADJUST TEMPS...WINDS...AND SKY COVER FOR RECENT OBSERVATIONAL
TRENDS. THE BULK OF THESE CHANGES CENTERED AROUND THE SKY
GRIDS...MAINLY TO SCATTER OUT THE LOW CLOUDS A LITTLE FASTER
ACROSS THE NORTH COUNTRY THAN PREVIOUSLY INDICATED...WHILE ALSO
BRINGING IN THE HIGH CLOUDS A BIT FASTER BASED ON THE LATEST
SATELLITE TRENDS.

BY FAR THOUGH...THE MOST SIGNIFICANT CHANGE TO THE FORECAST WAS TO
HOIST A FLOOD WATCH FOR THE TUESDAY AFTERNOON-WEDNESDAY PERIOD
BASED ON THE CURRENT SATURATED GROUND CONDITIONS...AND THE
CONTINUED POTENTIAL FOR HEAVY RAINFALL DURING THIS TIME FRAME.
THE DETAILS ON THAT ARE COVERED IN MUCH GREATER DEPTH IN THE SHORT
TERM SECTION BELOW...RELEVANT PORTIONS OF THE MID AFTERNOON NEAR
TERM DISCUSSION FOLLOW.

UPPER LEVEL PATTERN SHOWS AND LARGE DIGGING SYSTEM MOVING INTO THE
INTERMOUNTAIN WEST WHILE A RIDGE IS BUILDING OVER THE EAST.
ABUNDANT MOISTURE OFF THE THE PACIFIC CAN BE SEEN STREAMING
NORTHEASTWARD ALONG THE INCREASINGLY STRONG SUBTROPICAL JET FROM THE
BAJA PENINSULA AND INTO OLD MEXICO.  THE MOISTURE RIDING ALONG THAT
JET WILL BE THE OUR MAIN CONCERN BEGINNING LATE TUESDAY AND
CONTINUING INTO WEDNESDAY.

MEANWHILE...FOR TONIGHT...LEFTOVER LOW LEVEL MOISTURE IS SLOWLY
ERODING OVER WESTERN NY BUT WITH ANY CLEARING QUICKLY BEING FILLED
IN WITH FLAT STRATOCUMULUS.  THE ISSUE FOR THIS EVENING WILL BE
ATTEMPTING TO TIME ANY CLOUD DISSIPATION.  THE FACT THAT WE WERE
ABLE TO GET SOME CLEARING LEADS TO A MORE OPTIMISTIC FORECAST FOR
CLEARING TONIGHT AT LEAST FOR PORTIONS OF THE NIAGARA FRONTIER.

ANY DECREASE IN LOW LEVEL CLOUD COVER WILL QUICKLY BE REPLACED BY A
PROGRESSIVELY THICKER HIGH CLOUDINESS TOWARD MORNING.

ON TUESDAY...MOISTURE WILL RIDE UP ALONG A WARM FRONTAL FEATURE THAT
WILL MOVE INTO THE WEST DURING THE DAY.  EXPECT STEADY RAIN IN THE
SOUTHWEST BY ABOUT NOON...AND THEN ACROSS THE REMAINDER OF THE
NIAGARA FRONTIER...GENESEE AND FINGER LAKES REGIONS AS THE AFTERNOON
PROGRESSES.  THE ONLY PLACE THAT MIGHT STAY DRY MIGHT BE AREAS EAST
OF LAKE ONTARIO.

DO NOT EXPECT EXCESSIVE RAINFALL FROM THIS FIRST BATCH OF
MOISTURE...PROBABLY ON UNDER .25 FOR MOST LOCATIONS.  A SECOND AND
MORE PROBLEMATIC BATCH OF MOISTURE WILL ARRIVE TUESDAY NIGHT IN THE
WARM SECTOR TUESDAY NIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
THE NAM AND GFS AGREE FAIRLY CLOSE ON TIMING OF THE COLD FRONT ON
WEDNESDAY, BRINGING IT INTO THE WEST SHORTLY AFTER 12Z AND OUT THE
AREA BY 18Z. CLEARING WILL MOVE IN QUICKLY, BUT ASIDE FOR HYDROLOGIC
CONCERNS THE MOST IMPRESSIVE FEATURE WILL BE STRONG WINDS. NAM
BUFKIT SHOWS 50 KNOT WINDS DOWN TO 2K FEET, AND WITH STRONG COLD
ADVECTION WINDS WILL MIX DOWN. AT THIS TIME IT APPEARS THAT THEY
WILL REMAIN BELOW WARNING CRITERIA, BUT THE WILL BE STRONG ENOUGH
FOR AN ADVISORY, WITH GALES ON LAKE ONTARIO. THE WINDS SUBSIDE
WEDNESDAY NIGHT, BUT 850 MB TEMPERATURES DROP TO -18C AND WINDS
LINE UP ENOUGH FOR A THREAT OF LAKE EFFECT SNOW SOUTHEAST OF LAKE
ONTARIO. THE NAM SHOWS GOOD 925 OMEGA ACROSS OSWEGO COUNTY, AND WE
HAVE CONTINUED THE CHANCE POPS INTO THURSDAY NIGHT. OTHERWISE IT
WILL BE DRY AND COLD THURSDAY AND FRIDAY WITH HIGHS IN THE LOW 30S
AND LOWS IN THE TEENS AND 20S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE SHOULD KEEP SATURDAY DRY, THEN AN UPPER WESTERN
TROUGH BEGINS TO SHIFT EAST, AND ANOTHER SURFACE LOW MOVES OUT OF
THE PLAINS AND BRINGS A THREAT OF RAIN DEVELOPING SUNDAY. THE ECMWF
IS FASTER AND BRINGS IT ACROSS ALL BUT THE NORTH COUNTRY SUNDAY. THE
UPPER TROUGH CONTINUES TO MOVE EAST WITH UNSETTLED CONDITIONS
MONDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
MVFR CIGS WITH FOG EARLY THIS MORNING WITH IFR CIGS ACROSS THE
SOUTHERN TIER WILL IMPROVE TO VFR CONDITIONS LATER THIS MORNING.

STEADY LIGHT RAIN OVERSPREADS THE AREA FROM SOUTHWEST TO NORTHEAST
DURING THE COURSE OF THE AFTERNOON IN ADVANCE OF THE NEXT STORM
SYSTEM. CONDITIONS ARE EXPECTED TO LOWER TO MVFR LATER LATER THIS
AFTERNOON REACHING AREAS EAST OF LAKE ONTARIO BY THIS EVENING.
CONDITIONS ARE EXPECTED TO LOWER TO MVFR VSBYS AND IFR CIGS WITH
RAIN TONIGHT WITH LIFR CIGS ACROSS THE SOUTHERN TIER. A LOW LEVEL
JET OF ARND 50 KTS AT 2 THSD FEET WILL CREATE LOW LVL WIND SHEAR
THIS EVENING.

OUTLOOK...
LATE TONIGHT...IFR TO MVFR IN RAIN.
WEDNESDAY...RAIN ENDING FROM WEST TO EAST BEHIND A COLD FRONT WITH
CONDITIONS IMPROVING TO VFR. VERY WINDY.
WEDNESDAY NIGHT...VFR/MVFR IN SCATTERED SNOW SHOWERS.
THURSDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
EASTERLY WINDS WILL FRESHEN THIS AFTERNOON AND EVENING AS LOW
PRESSURE APPROACHES. THEY MAY TURN SOUTHEAST FOR A TIME EARLY
WEDNESDAY MORNING BEFORE A SHARP COLD/OCCLUDED FRONT SWEEPS ACROSS
LAKE ONTARIO DURING THE MORNING AND MIDDAY HOURS.

STRONG WESTERLY WINDS WILL LIKELY REACH GALE FORCE FOLLOWING THE
SHARP COLD FRONT ON WEDNESDAY AND WEDNESDAY NIGHT...THEN THEY WILL
SLOWLY SUBSIDE ON THURSDAY AND VEER A BIT TO NORTHWEST. LIGHTER
WINDS ARE EXPECTED FRIDAY ON THROUGH THE WEEKEND UNDER A BUILDING
RIDGE.

&&

.HYDROLOGY...
IN SHORT...A VERY ACTIVE HYDRO PERIOD CONTINUES.

SINCE SATURDAY AFTERNOON...MOST OF THE REGION PICKED UP CLOSE TO TWO
INCHES OF RAIN. THE INITIAL SURGE ON SATURDAY NIGHT FOCUSED ON THE
NORTHERN HALF OF THE REGION WITH 1.5 INCHES...VS 0.5 ACROSS THE
SOUTHERN TIER...WHILE SUNDAY NIGHTS RAINFALL WAS REVERSED...1.5
INCHES OVER THE SOUTHERN TIER AND ABOUT A HALF INCH ACROSS
NORTHERN AREAS. THIS RAINFALL RESULTED IN MINOR FLOODING ON MANY
OF OUR RIVERS AND CREEKS. HERE IS A BRIEF SUMMARY AS OF EARLY SUNDAY
EVENING...

THE BUFFALO AREA CREEKS...ALL HAVE CRESTED AND WERE RECEDING EXCEPT
FOR TONAWANDA CREEK WHICH WAS NEAR FLOOD. THE WARNING WAS DROPPED
AT BATAVIA A LITTLE EARLIER THIS EVENING WITH THE CREEK LEVELS NOW
BELOW FLOOD STAGE...BUT HAS BEEN LEFT UP AT RAPIDS WHERE THE
WARNING WILL BE NEEDED FOR MUCH OF THE WEEK.

THE ALLEGHENY RIVER...THE RIVER HAS ALREADY CRESTED BELOW/FALLEN
BACK BELOW FLOOD STAGE AT SALAMANCA AND OLEAN RESPECTIVELY...THEREFORE
THE WARNINGS HAVE BEEN DROPPED FOR THESE TWO LOCATIONS.

THE GENESEE RIVER BASIN...THE UPPER PORTION (SOUTH OF THE DAM) WAS
SLOWLY RECEDING AND SHOULD REMAIN BELOW FLOOD STAGE THROUGH TUESDAY.
THE BLACK AND OATKA CREEKS WILL CREST OVERNIGHT ABOVE FLOOD STAGE AND
SLOWLY RECEDE DURING TUESDAY. WARNINGS REMAIN IN EFFECT FOR THOSE
POINTS.

THE BLACK RIVER...THIS WILL RUN HIGH BUT SHOULD STAY WITHIN
BANKFUL.

FREQUENT UPDATES AND STATEMENTS ON THE AFOREMENTIONED CREEKS AND
RIVERS WILL CONTINUE TO BE ISSUED AS THE NIGHT PROGRESSES. YOU CAN
EASILY FOLLOW ALONG BY VISITING THE RIVER AND LAKES AHPS
SECTION ON OUR WEBSITE (WWW.WEATHER.GOV/BUF).

LOOKING FURTHER AHEAD TO THE NEXT WIDESPREAD RAINFALL EVENT
EXPECTED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY...THE 18Z RUNS
OF THE NAM/GFS AND THE NEW 00Z NAM HAVE ALL CONTINUED TO SHOW THE
POTENTIAL FOR AN INCH OR MORE OF QPF...ESPECIALLY ACROSS THE
SOUTHERN TIER. AS SUCH RAINFALL WOULD SERIOUSLY AGGRAVATE THE
EXISTING SITUATION...A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF
WESTERN AND NORTH CENTRAL NEW YORK FOR THE TUESDAY AFTERNOON
THROUGH WEDNESDAY TIME FRAME. STAY TUNED

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM NOON EDT TODAY THROUGH WEDNESDAY AFTERNOON
     FOR NYZ001>008-010>014-019>021-085.
MARINE...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
         FOR LOZ042-043-062-063.
         GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
         EVENING FOR LOZ044-045-064-065.

&&

SYNOPSIS...APB
NEAR TERM...JJR/ZAFF
SHORT TERM...APB
LONG TERM...APB
AVIATION...JJP/ZAFF
MARINE...APB
HYDROLOGY...SFM/JJR
Hazardous weather outlook, Mar 9, 10:30 PM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1030 PM EDT MON MAR 9 2009

NYZ001>008-010>014-019>021-085-102300-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1030 PM EDT MON MAR 9 2009

...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-102300-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1030 PM EDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:28 PM EDTFlood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more36 hr
Mar 10, 3:28 PM EDTGale WarningBUF32 hr

Nearby

Gale Watches in New York, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.